Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 3, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Feb 24, 2011, 3:56 AM CST for 7 counties in Texas. It took effect at Feb 24, 2011, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2011, 3:56 AM CST (09:56 UTC)
- In effect from
- Feb 24, 2011, 12:00 PM CST
- Expired
- Feb 24, 2011, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Norman, OK
Counties Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 62 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.9 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 268 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 719 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
238 WWUS84 KOUN 240956 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 356 AM CST THU FEB 24 2011 TXZ084>090-241900- /O.UPG.KOUN.FW.A.0003.110224T1800Z-110225T0000Z/ /O.NEW.KOUN.FW.W.0003.110224T1800Z-110225T0000Z/ FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 356 AM CST THU FEB 24 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR LOW HUMIDITIES... BREEZY WINDS AND WARM TEMPERATURES... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR PARTS OF WESTERN NORTH TEXAS. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A DRYLINE WILL BRING LOW RELATIVE HUMIDITY AND WARM AIR INTO WESTERN NORTH TEXAS THIS AFTERNOON. WEST TO SOUTHWEST WINDS AT 20 TO 30 MPH WILL BE COMMON BEHIND THE DRYLINE ALONG WITH GUSTS TO 35 MPH. MINIMUM RELATIVE HUMIDITY OF 15 TO 25 PERCENT IS LIKELY. THESE CONDITIONS WILL CREATE AN ENVIRONMENT FAVORABLE FOR THE DEVELOPMENT AND SPREAD OF WILDFIRES. IF ANY FIRES DO GET STARTED... BE AWARE THAT A COLD FRONT WILL MOVE ACROSS THE AREA LATE THIS AFTERNOON SHIFTING WINDS TO THE NORTHWEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
2 follow-up statements
967 WWUS84 KOUN 242151 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 351 PM CST THU FEB 24 2011 TXZ084>090-250030- /O.NEW.KOUN.FW.A.0004.110227T1800Z-110228T0300Z/ /O.CON.KOUN.FW.W.0003.000000T0000Z-110225T0000Z/ FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 351 PM CST THU FEB 24 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR LOW HUMIDITIES... BREEZY WINDS AND WARM TEMPERATURES... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR STRONG WINDS... LOW HUMIDITY AND WARM TEMPERATURES... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FIRE WEATHER WATCH VALID FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR WESTERN NORTH TEXAS. A POWERFUL UPPER LEVEL STORM SYSTEM IS FORECAST TO PRODUCE STRONG WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS BEGINNING SUNDAY AFTERNOON AND EXTENDING INTO THE EVENING. IN THE MEANTIME...VERY DRY AIR AND WARM TEMPERATURES ARE EXPECTED TO COMBINE TO PRODUCE RELATIVE HUMIDITY VALUES IN THE 10 TO 20 PERCENT RANGE. THESE CONDITIONS COULD RESULT IN EXPLOSIVE WILDFIRE POTENTIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. MONITOR WEATHER FORECASTS AND INFORMATION. && $$ OKZ004-005-009>011-014>017-021>023-033>038-044-TXZ083-250030- /O.NEW.KOUN.FW.A.0004.110227T1800Z-110228T0300Z/ HARPER-WOODS-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-CUSTER-BLAINE- BECKHAM-WASHITA-CADDO-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE- COTTON-HARDEMAN- 351 PM CST THU FEB 24 2011 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR STRONG WINDS... LOW HUMIDITY AND WARM TEMPERATURES... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FIRE WEATHER WATCH FOR MUCH OF WESTERN OKLAHOMA...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * WIND...WESTERLY AT SPEEDS FROM 25 TO 35 MPH WITH HIGHER GUSTS. * HUMIDITY...AFTERNOON HUMIDITY RANGING FROM 10 TO 20 PERCENT. * TEMPERATURES...AFTERNOON HIGH TEMPERATURES IN THE MIDDLE 60S TO THE MIDDLE 70S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. && $$
420 WWUS84 KOUN 250028 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 628 PM CST THU FEB 24 2011 TXZ084>090-251100- /O.EXP.KOUN.FW.W.0003.000000T0000Z-110225T0000Z/ /O.CON.KOUN.FW.A.0004.110227T1800Z-110228T0300Z/ FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 628 PM CST THU FEB 24 2011 ...THE RED FLAG WARNING THAT WAS IN EFFECT THIS AFTERNOON...WAS ALLOWED TO EXPIRE AT 6 PM... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR LOW HUMIDITY...STRONG WINDS AND WARM TEMPERATURES... * WIND...SOUTHWEST TURNING WEST AT 25 TO 35 MPH WITH HIGHER GUSTS. * HUMIDITY...10 TO 20 PERCENT. * TEMPERATURES...MID 60S TO NEAR 80. * IMPACTS...EXPLOSIVE WILDFIRE POTENTIAL * ADDITIONAL DISCUSSION...IT IS POSSIBLE THAT EXCESSIVE WINDS OF 40 TO 50 MPH AND HIGHER GUSTS...WILL OCCUR WEST OF A DRYLINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. && $$ OKZ004-005-009>011-014>017-021>023-033>038-044-TXZ083-251100- /O.CON.KOUN.FW.A.0004.110227T1800Z-110228T0300Z/ HARPER-WOODS-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-CUSTER-BLAINE- BECKHAM-WASHITA-CADDO-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE- COTTON-HARDEMAN- 628 PM CST THU FEB 24 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR STRONG WINDS... LOW HUMIDITY AND WARM TEMPERATURES... * WIND...SOUTHWEST TURNING WEST AT 25 TO 35 MPH WITH HIGHER GUSTS. * HUMIDITY...10 TO 20 PERCENT. * TEMPERATURES...MID 60S TO NEAR 80. * IMPACTS...EXPLOSIVE WILDFIRE POTENTIAL. * ADDITIONAL DISCUSSION...IT IS POSSIBLE THAT EXCESSIVE WINDS OF 40 TO 50 MPH AND HIGHER GUSTS...WILL OCCUR WEST OF A DRYLINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Feb 24, 3:33 AM CST, 23 minutes earlier.
Area forecast discussion, Feb 24, 3:33 AM CST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
333 AM CST THU FEB 24 2011
.DISCUSSION...
A COLD FRONT THAT MOVED ACROSS NORTHERN PORTIONS OF THE FA YESTERDAY
EVENING HAS STALLED IN PARTS OF CENTRAL OKLAHOMA. SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGH THE MORNING HOURS... ENDING FROM
WEST TO EAST STARTING LATE THIS MORNING AND CONTINUING THROUGH THE
AFTERNOON. ENOUGH INSTABILITY AND WIND SHEAR COULD DEVELOP FOR A FEW
OF THE STORMS TO BECOME SEVERE. THE LIFT ASSOCIATED WITH A SHORTWAVE
TROUGH MOVING FROM THE SOUTHERN ROCKIES ACROSS THE SOUTHERN PLAINS
TODAY WILL AID IN THE CONTINUED DEVELOPMENT OF THE STORMS. A SURFACE
LOW AND ASSOCIATED DRYLINE AND COLD FRONT WILL ALSO MOVE ACROSS THE
FA TODAY. DRIER AIR WILL MOVE INTO SOUTHERN PORTIONS OF THE FA
BEHIND THE DRYLINE. THIS DRY AIR WILL LEAD TO RH VALUES BELOW 20
PERCENT IN PARTS OF WESTERN NORTH TEXAS THIS AFTERNOON. THE LOW
HUMIDITIES WILL COMBINE WITH BREEZY WINDS TO ELEVATE THE WILDFIRE
POTENTIAL SO WILL CONVERT THE FIRE WEATHER WATCH TO A RED FLAG
WARNING. IF ANY FIRES DO GET STARTED... CONDITIONS WILL BE
COMPLICATED BY THE COLD FRONT MOVING INTO THE AREA SWITCHING THE
WIND DIRECTION DESPITE AN IMPROVEMENT IN HUMIDITIES. COLDER AIR WILL
MOVE INTO THE REGION BEHIND THE COLD FRONT AND CAUSE FALLING
TEMPERATURES DURING THE DAY IN NORTHERN PORTIONS OF THE FA. DESPITE
THE COLDER AIR MOVING INTO THE REGION BEHIND THE FRONT... EXPECT
THIS TO HAPPEN TOO SLOWLY FOR THE PRECIP TO CHANGE FROM RAIN.
HOWEVER... IF COLDER AIR MOVES IN FASTER THAN EXPECTED... A LITTLE
BIT OF WINTER PRECIP CAN NOT BE COMPLETELY RULED OUT IN FAR NORTHERN
OK AS THE PRECIPITATION BEGINS TO WIND DOWN.
TEMPERATURES WILL BE BELOW NORMAL FRIDAY BUT THEN GRADUALLY WARM IN
MOST LOCATIONS OVER THE WEEKEND. MODELS HAVE BECOME A LITTLE CLOSER
IN AGREEMENT ON TIMING OF NEXT UPPER SYSTEM THAT WILL AFFECT THE
REGION LATE THIS WEEKEND. MODELS SHOW SHOWERS AND THUNDERSTORMS
POSSIBLE SATURDAY NIGHT INTO SUNDAY WITH ANOTHER COLD FRONT AND
DRYLINE MOVING ACROSS THE REGION. FIRE WEATHER WILL ONCE AGAIN BE A
CONCERN BEHIND THE DRYLINE SUNDAY. SOUTHERLY WINDS AND WARM
TEMPERATURES EXPECTED TO RETURN TO THE FA BY TUESDAY WITH MOSTLY
ZONAL UPPER LEVEL FLOW OVER THE REGION.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 61 27 47 36 / 80 0 0 10
HOBART OK 59 26 50 34 / 60 0 0 0
WICHITA FALLS TX 73 31 57 40 / 70 0 0 10
GAGE OK 42 16 45 29 / 50 0 0 10
PONCA CITY OK 49 22 40 31 / 90 10 0 10
DURANT OK 73 34 56 40 / 90 10 0 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
TXZ084>090.
&&
09/25Hazardous weather outlook, Feb 23, 3:53 PM CST, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
353 PM CST WED FEB 23 2011
OKZ004>048-050>052-TXZ083>090-241100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
353 PM CST WED FEB 23 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS EVENING AND TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE LIKELY ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH
TEXAS. ISOLATED SEVERE STORMS MAY DEVELOP.
DISCUSSION...
THUNDERSTORM CHANCES WILL INCREASE BY THIS EVENING AND OVERNIGHT AS
LOW LEVEL MOISTURE INCREASES... A COLD FRONT MOVES INTO THE AREA...
AND AN UPPER LEVEL STORM SYSTEM APPROACHES. INSTABILITY WILL BE
MARGINALLY SUFFICIENT FOR ISOLATED SEVERE THUNDERSTORMS PRODUCING
HAIL.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST THURSDAY FEB 24.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EAST OF INTERSTATE 35
AND SOUTHEAST OF INTERSTATE 44 ON THURSDAY. A COLD FRONT WILL MOVE
SLOWLY SOUTHEAST ACROSS NORTHERN OKLAHOMA THURSDAY MORNING AND EARLY
THURSDAY AFTERNOON. A DRYLINE IS EXPECTED TO MOVE INTO SOUTH CENTRAL
OKLAHOMA DURING THE LATE MORNING AND EARLY AFTERNOON... WITH A
SURFACE LOW DEVELOPING NEAR THE DRYLINE AND COLD FRONT INTERSECTION.
THUNDERSTORMS WILL LIKELY DEVELOP NEAR THE FRONT AND DRYLINE... THEN
MOVE QUICKLY EAST DURING THE AFTERNOON. A FEW SEVERE
THUNDERSTORMS WILL BE POSSIBLE.
ANOTHER STORM SYSTEM WILL APPROACH THE REGION SUNDAY. THUNDERSTORMS
WILL BE POSSIBLE WITH THIS FAST-MOVING STORM.
OTHER HAZARDOUS WEATHER...
DRY AIR WILL MOVE INTO WESTERN NORTH TEXAS AND SOUTHWEST OKLAHOMA ON
THURSDAY PROVIDING VERY HIGH WILDFIRE POTENTIAL IN THESE AREAS
THURSDAY AFTERNOON. VERY HIGH WILDFIRE POTENTIAL WILL BE POSSIBLE
WEST AGAIN ON SUNDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
THURSDAY FEBRUARY 24.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 5:42 AM CST | Severe Thunderstorm Warning | OUN | Hardeman, Wilbarger | 48 min |
| Feb 24, 3:51 PM CST | Fire Weather Watch | OUN | Archer, Baylor, Clay, Foard, Hardeman, Knox and 2 more | 53 hr |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.